Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 1, NWS Aberdeen, SD

March 15, 2011Stanley County, South Dakota

NWS Aberdeen, SD issued this river flood warning at Mar 15, 2011, 10:06 AM MDT for Stanley County, South Dakota. It took effect at Mar 15, 2011, 5:20 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 10:06 AM MDT (16:06 UTC)
In effect from
Mar 15, 2011, 5:20 PM MDT
Expired
Mar 16, 2011, 3:37 AM MDT
In force
10 hr
Issued by
NWS Aberdeen, SD
Flood severity
Minor

County Stanley County, SD

The radar

The Rapid City radar (KUDX), 170 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bad River (SD) near Fort Pierre (FTPS2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06441500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WGUS43 KABR 151606
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1106 AM CDT TUE MAR 15 2011

...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN SOUTH DAKOTA...

  BAD RIVER NEAR FORT PIERRE 

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 

SNOW MELT RUNOFF AND ICE JAMS ARE EXPECTED TO CAUSE THE BAD RIVER
NEAR FORT PIERRE TO RISE ABOVE FLOOD STAGE BY THIS EVENING. THE BAD
RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED WEDNESDAY MORNING.

&&

SDC117-162006-
/O.NEW.KABR.FL.W.0001.110315T2320Z-110317T0632Z/
/FTPS2.1.IC.110315T2320Z.110316T1200Z.110317T0032Z.NO/
1106 AM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BAD RIVER NEAR FORT PIERRE.
* AT 10:30 AM TUESDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 23.1 FEET BY WEDNESDAY MORNING. THE RIVER IS
  EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 25.0 FEET...BAD RIVER ROAD IS FLOODED IN SEVERAL LOCATIONS WITH
  SOME RANCHES SURROUNDED BY WATER.  

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME

BAD RIVER
2 follow-up statements
968 
WGUS83 KABR 160249
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
949 PM CDT TUE MAR 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  BAD RIVER NEAR FORT PIERRE

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 
 
THE BAD RIVER IS CURRENTLY ICE FREE. FLOODING IS NOT EXPECTED. 
 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

SDC117-160319-
/O.CAN.KABR.FL.W.0001.000000T0000Z-110317T0632Z/
/FTPS2.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT TUE MAR 15 2011

FORECAST INFORMATION FOR
  BAD RIVER NEAR FORT PIERRE
* AT 09PM TUESDAY THE STAGE WAS 13.4 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* FORECAST...THE RIVER WILL FALL TO NEAR 13.4 FEET TOMORROW EARLY 
  AFTERNOON

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



BAD RIVER
FTPS2    21.0   13.48 TUE 9 PM    13.4  WED 1 PM    13.6  TUE 9 PM
171 
WGUS83 KABR 160936 CCA
FLSABR
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
949 PM CDT TUE MAR 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...

  BAD RIVER NEAR FORT PIERRE

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.

THE ICE JAM HAS MOVED DOWNSTREAM AND THE RIVER LEVEL HAS DROPPED.
FLOODING IS NOT EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

SDC117-160319-
/O.COR.KABR.FL.W.0001.000000T0000Z-110316T0937Z/
/FTPS2.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
949 PM CDT TUE MAR 15 2011

FORECAST INFORMATION FOR
  BAD RIVER NEAR FORT PIERRE
* AT 4AM WEDNESDAY THE STAGE WAS 17.0 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* FORECAST...THE RIVER WILL FALL TO NEAR 13.4 FEET TOMORROW EARLY
  AFTERNOON

$$

&&

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME

BAD RIVER
FTPS2    21.0   13.48 TUE 9 PM    13.4  WED 1 PM    13.6  TUE 9 PM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:03 AM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 15, 8:03 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
903 AM CDT TUE MAR 15 2011

.UPDATE...
LIGHT RAIN SHOWERS THIS MORNING IN NORTHEAST SD AND WEST CENTRAL
MN WILL CONTINUE SLIDING OFF TO THE EAST THROUGH THE MORNING.
MOSTLY SUNNY SKIES WILL MOVE IN BEHIND IT. ADJUSTED POPS FOR THE
REST OF THE MORNING ALONG WITH SKY COVER THROUGH THE DAY. UPDATED
FORECAST.

&&
.PREV DISCUSSION...
.SHORT TERM...THROUGH THURSDAY

BAND OF MID LEVEL FORCING HAVING A HARD TIME OVERCOMING DRY
SUBCLOUD LAYER...WITH CIGS AOA 6KFT. SYSTEM NOT EXPECTED TO
STRENGTHEN OR MOISTEN SIGNIFICANTLY THROUGH MID MORNING...SO WILL
STICK WITH LOW POP/SCT SHOWERS WORDING. SURFACE PATTERN WILL
REMAIN DISORGANIZED TODAY...LOW LEVEL WITH WARM ADVECTION MOVING
INTO WESTERN COUNTIES LATE IN THE DAY. MAX TEMPERATURE FORECAST A
BALANCE BETWEEN DEGREE/QUALITY OF SNOW COVER VS A WARM START THIS
AM COUPLED WITH AMPLE SUNSHINE. WARM ADVECTION CONTINUES THROUGH
WEDNESDAY...AS H85 TEMPERATURES PEAK AT +10 TO +12C THROUGH MID
DAY PRIOR TO TROF PASSAGE...WHICH WILL ALSO AID IN MIXING.
NOT SURPRISINGLY...GUIDANCE TEMPERATURES RANGE BETWEEN MID 40S
NORTHEAST TO LOW 70S SOUTHWEST...WHICH IS NOT OUT OF THE REALM OF
POSSIBILITIES GIVEN H85 TEMPERATURES UNDER IDEAL MIXING
CONDITIONS. WE DO HAVE TO CONTEND WITH ANOTHER WEAK WEATHER SYSTEM
MOVING THROUGH WEDNESDAY NIGHT/THURSDAY. REGIONAL BUFKIT PROFILES
ARE FAIRLY WARM WITH FAIRLY STEEP LAPSE RATES...SUGGESTING PTYPE
AS SCATTERED RAIN SHOWERS.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

FAIR MODEL AGREEMENT EXISTS EARLY THIS MORNING BETWEEN THE EXTENDED
MODEL SUITE. A DIFFUSE SHORT-WAVE TROUGH IS EXPECTED TO TRANSLATE THROUGH
THE NORTHERN PLAINS THURSDAY NIGHT. KEPT PRECIPITATION CHANCES IN
FOR THE WEST AND SOUTH THURSDAY NIGHT WITH THE ECMWF CONTINUING TO
SHOW A WEAK AREA OF ATMOSPHERIC FORCING MOVING THROUGH. HEIGHTS
RISE RAPIDLY OVER THE REGION FRIDAY AND WITH LITTLE SURFACE PRESSURE
GRADIENT TO SPEAK OF...QUITE THE TRANQUIL WEATHER DAY IS IN STORE
FOR ALL AREAS FRIDAY. MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION
OF A BROAD UPPER LEVEL LONG-WAVE TROUGH OVER THE WESTERN U.S. FOR
THE WEEKEND BUT ARE COMING MORE IN LINE WITH INCOMING JET STREAK
TIMING AND THE ASSOCIATED SURFACE LOW PLACEMENT IN THE LEE OF THE
ROCKIES. THE ECMWF HAS BEEN THE MORE CONSISTENT MODEL...BRINGING IN AN
AREA OF MODERATE RAIN TO EAST RIVER AREAS SUNDAY MORNING. GFS
JET TIMING IS SIMILAR BUT IT CONSOLIDATES THE SURFACE LOWS
INTO TWO DISTINCT LOCATIONS...ONE IN WESTERN NORTH DAKOTA AND THE OTHER
OVER NORTHWEST KANSAS...AND IS DRIER AS A RESULT. RAINFALL AMOUNTS
ASIDE...STRONG...WARM AND MOIST SOUTHEAST WINDS WILL INCREASE
SATURDAY AFTERNOON AND CONTINUE INTO SUNDAY. TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE AVERAGE SATURDAY AND SUNDAY.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH AT LEAST 6Z
WEDNESDAY. PATCHY FOG COULD BE POSSIBLE FOR ALL TAF SITES BEYOND
6Z WEDNESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...MOHR
SHORT TERM...CONNELLY
LONG TERM...CHURCH
AVIATION...SD

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 15, 2:41 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
341 AM CDT TUE MAR 15 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160845-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
341 AM CDT TUE MAR 15 2011 /241 AM MDT TUE MAR 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.